Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Apr 3, 2024, 1:19 AM EDT for 8 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 1:19 AM EDT (05:19 UTC)
- Expired
- Apr 3, 2024, 7:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
676
WGUS52 KFFC 030519
FFWFFC
GAC045-077-097-113-121-149-199-285-031115-
/O.NEW.KFFC.FF.W.0014.240403T0519Z-240403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
119 AM EDT Wed Apr 3 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southern Douglas County in north central Georgia...
Northwestern Fayette County in north central Georgia...
Southwestern Fulton County in north central Georgia...
Southern Carroll County in northwestern Georgia...
Coweta County in west central Georgia...
Heard County in west central Georgia...
Northwestern Meriwether County in west central Georgia...
Northern Troup County in west central Georgia...
* Until 715 AM EDT.
* At 119 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Newnan, Douglasville, LaGrange, Carrollton, Franklin, City of
South Fulton, Peachtree City, Fairburn, Tyrone, Palmetto,
Hogansville, Grantville, Bowdon, Luthersville, Whitesburg,
Ephesus, Centralhatchee, Moreland, Sharpsburg and Turin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 8456 3321 8470 3303 8522 3354 8532
3374 8464
FLASH FLOOD...RADAR INDICATED
$$3 follow-up statements
017
WGUS72 KFFC 030622
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
222 AM EDT Wed Apr 3 2024
GAC045-077-097-113-121-149-199-285-031115-
/O.CON.KFFC.FF.W.0014.000000T0000Z-240403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-Coweta GA-Douglas GA-Fayette GA-Fulton GA-Heard GA-
Meriwether GA-Troup GA-
222 AM EDT Wed Apr 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT THIS
MORNING FOR SOUTHERN DOUGLAS, NORTHWESTERN FAYETTE, SOUTHWESTERN
FULTON, SOUTHERN CARROLL, COWETA, HEARD, NORTHWESTERN MERIWETHER AND
NORTHERN TROUP COUNTIES...
At 222 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Newnan, Douglasville, LaGrange, Carrollton, Franklin, City of
South Fulton, Peachtree City, Fairburn, Tyrone, Palmetto,
Hogansville, Grantville, Bowdon, Luthersville, Whitesburg,
Ephesus, Centralhatchee, Moreland, Sharpsburg and Turin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 8456 3321 8470 3303 8522 3354 8532
3374 8464
FLASH FLOOD...RADAR INDICATED
$$480
WGUS72 KFFC 030841
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
441 AM EDT Wed Apr 3 2024
GAC045-077-097-113-121-149-199-285-031115-
/O.CON.KFFC.FF.W.0014.000000T0000Z-240403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-Coweta GA-Douglas GA-Fayette GA-Fulton GA-Heard GA-
Meriwether GA-Troup GA-
441 AM EDT Wed Apr 3 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT THIS
MORNING FOR SOUTHERN DOUGLAS, NORTHWESTERN FAYETTE, SOUTHWESTERN
FULTON, SOUTHERN CARROLL, COWETA, HEARD, NORTHWESTERN MERIWETHER AND
NORTHERN TROUP COUNTIES...
At 441 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional isolated rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Newnan, Douglasville, LaGrange, Carrollton, Franklin, City of
South Fulton, Peachtree City, Fairburn, Tyrone, Palmetto,
Hogansville, Grantville, Bowdon, Luthersville, Whitesburg,
Ephesus, Centralhatchee, Moreland, Sharpsburg and Turin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 8456 3321 8470 3303 8522 3354 8532
3374 8464
FLASH FLOOD...RADAR INDICATED
$$924
WGUS72 KFFC 031112
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
712 AM EDT Wed Apr 3 2024
GAC045-077-097-113-121-149-199-285-031122-
/O.EXP.KFFC.FF.W.0014.000000T0000Z-240403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll GA-Coweta GA-Douglas GA-Fayette GA-Fulton GA-Heard GA-
Meriwether GA-Troup GA-
712 AM EDT Wed Apr 3 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM EDT THIS MORNING FOR
SOUTHERN DOUGLAS, NORTHWESTERN FAYETTE, SOUTHWESTERN FULTON,
SOUTHERN CARROLL, COWETA, HEARD, NORTHWESTERN MERIWETHER AND
NORTHERN TROUP COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3340 8456 3321 8470 3303 8522 3354 8532
3374 8464
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 8:07 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 8:07 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 807 PM EDT Tue Apr 2 2024 ...Evening Update... .UPDATE... Issued at 800 PM EDT Tue Apr 2 2024 Tornado Watch 82 has been issued for portions of northwest and west Georgia through 3 AM EDT. As expected, showers and thunderstorms have begun to quickly develop across central and eastern Alabama as the capping inversion erodes. Parameters will become increasingly favorable for severe thunderstorms with a tornado and damaging wind threat over the next several hours as the LLJ strengthens and deeper moisture continues to surge northward. Tornado Watch expansion/additional Tornado Watches are likely tonight as the threat evolves and spreads eastward into the area through early Wednesday morning. RW && .SHORT TERM... (This afternoon through Wednesday) Issued at 230 PM EDT Tue Apr 2 2024 Key Messages: -A potent storm system will produce a severe weather threat beginning this evening and lasting through the overnight hours for portions of north and central Georgia. The severe threat will progress southeastward through the early morning hours on Wednesday. All modes of severe weather will be possible. -Portions of northwest and western central Georgia (including the metro Atlanta, Columbus, and Macon areas) are under a 10% TOR hatch where strong (greater than EF2) tornadoes will be possible. -Northwest and western central Georgia are most likely to see strong damaging wind gusts early this evening and through the overnight hours with the damaging wind threat progressing southeast through the early morning hours. -Large hail (greater than 1 inch) will be possible in storms areawide where the greatest chances will be across far northwest Georgia. -As the bulk of the storms are expected to move through during the nighttime hours while many people may be sleeping, it is incredibly important to ensure you have more than 1 way to receive warnings this evening. A nocturnal severe weather threat is expected to play out over portions of north and central Georgia tonight lasting through the early morning hours on Wednesday. The strengthening surface low is currently over central Illinois with the warm front draped over central Indiana and central Ohio, dipping southward into southern Virginia. While generally cloudy skies have been in place today, middle and high clouds have not been as present as previously thought. Breaks in coverage in the low level cumulus field have allowed diurnal surface heating to take place early this afternoon. The extent to which heating may occur will play a role in the surface based available potential energy for thunderstorms that are expected to fire off this afternoon. In this morning's 12Z sounding, a significant cap was in place at 850mb. This cap is still evident in this afternoon's 18Z sounding, but is expected to erode through the late afternoon in the presence of cold air advection aloft, warming surface temperatures as high as the low 80s across much of north and central Georgia, and moisture return at the lower levels (dewpoints as high as 65 along and south of I-20). The severe weather threat will begin with a line of storms approaching form the northwest this afternoon. Across northwest Georgia, surface based CAPE across northwest Georgia will run between 500-750 J/kg where 50+kt of shear and 0-1km SRH between 150- 300+ m2/s2 are also progged. CAMs suggest a secondary wave later this evening after sunset for areas further south across western central Georgia as isolated discrete cells ahead of the main line will eventually congeal with the initial line. This general timing of these cells coincide with the of the 850mb low level jet (wind speeds between 50 and 60kt), 0-1 SRH exceeding 200 m2/s2, and an unusual surge of surface based instability northward from the Columbus area to the ATL metro during the overnight hours. This instability within an increasingly favorable kinematic parameter space late this afternoon through the early evening hours have resulted in SPC progging an Enhanced Risk (level 3 out of 5) for much of northwestern Georgia and western Georgia. All modes and hazards of severe weather are expected with strong damaging wind gusts (beginning first across north Georgia and spreading southeastward through the early morning hours across central Georgia), large hail 1 inch or greater across the entirety of the area (far northwest Georgia is at the greatest risk), and the potential for isolated tornadoes. In particular, locations across northwestern and western central Georgia are at risk (as indicated by the 10% TOR hatch from SPC) for strong tornadoes (EF2 or greater) through the overnight hours. While the risk for flash flooding is low, some locations may see rain rates sufficient to produce localized flash flooding in the usual problematic spots. Early tomorrow morning as the line continues to march through eastern central Georgia, storms could restrengthen and redevelop along the cold front after sunrise. The line is generally expected to clear the area just after noon. High temperatures will be running much cooler after the front moves in with high temperatures in the upper 50s to low 70s. Winds will also be strong through the period with gusts between 25 and 30 mph. KAL && .LONG TERM... (Thursday morning through next Monday) Issued at 230 PM EDT Tue Apr 2 2024 Will still be dealing with some wrap around moisture/light sprinkles across N GA Thu morning but all in all should be a nice day. High pressure builds in Thu evening through Friday morning from the northern and central Plains. The biggest thing in the long term will be the much cooler temps we will see through Sat afternoon. The front that moves through the area in the short term will usher in a much cooler airmass Thu through Sat. Will see morning low temps in the 30s and even some upper 20s in the north GA mountains. Given the dry conditions, sfc wetbulb temps will likely be below freezing across North and portions of Central GA. This may necessitate a frost and or freeze advisories. Highs will be in the upper 50s up north and middle 60s through central GA and slowly warm through Sunday. Have introduced some 20% PoPs for Mon/Tue as next wave/front begins to near the area from the MS river valley. The other hazard to watch for through the long term will be fire wx. Dry air combined with an extended period of sustained winds 10 to 20 mph will see drying fuel moistures and hazardous fire conditions. Winds on Thursday will be particularly gusty, gusting 20 to 30 mph across the CWA. 01 && .AVIATION... (00Z TAFS) Issued at 719 PM EDT Tue Apr 2 2024 Conditions will deteriorate at TAF sites this evening, particularly after 02-04Z, as TSRA develop and push into the area. SHRA/TSRA will gradually clear from NW to SE by 06-08Z at ATL sites and 08-10Z at MCN/AHN. Initial VFR cigs are more likely to become MVFR to patchy IFR as SHRA/TSRA affect the area with most likely low cigs after 06Z. MVFR cigs are expected to break by 14-16Z with VFR conditions thereafter. Winds will be SW and breezy at 10-15 kts with gusts 20-25 kts through 06Z becoming more W to NW thereafter with speeds increasing to 15-20 kts and gusts to 25-30 kts after 17-19Z Wednesday. Stronger gusts are possible in TSRA tonight. //ATL Confidence...00Z Update... Medium confidence on IFR cig potential. High confidence on remaining elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 57 66 43 59 / 90 10 0 0 Atlanta 53 63 43 57 / 90 10 0 0 Blairsville 47 58 35 48 / 100 20 10 20 Cartersville 50 62 40 57 / 100 0 0 0 Columbus 59 68 45 65 / 90 10 0 0 Gainesville 55 62 43 55 / 100 10 0 0 Macon 62 69 45 64 / 90 20 0 0 Rome 50 62 41 57 / 100 10 10 0 Peachtree City 54 64 42 60 / 90 10 0 0 Vidalia 67 75 48 67 / 70 70 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 816 PM EDT Tue Apr 2 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 816 PM EDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Tornado Watch is in effect for much of northwest and west Georgia through 3 AM EDT. Showers and thunderstorms will increase into the overnight hours, some of which are expected to become severe. Damaging wind gusts, tornadoes, and large hail are possible through early Wednesday morning before ending from west to east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Areas of frost are possible across portions of north Georgia Thursday, Friday and Saturday mornings. The potential for frost is highest north of the Interstate 20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Apr 2, 9:46 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Tue Apr 2 2024
GAZ042>044-052-053-066-030230-
Douglas GA-Coweta GA-Carroll GA-Heard GA-Troup GA-South Fulton GA-
946 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of southeastern
Carroll, southwestern Douglas, Heard, northern Troup and Coweta
Counties through 1030 PM EDT...
At 946 PM EDT, a strong thunderstorm was over Rock Mills, or near
Roanoke, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Franklin, Grantville, Luthersville, Whitesburg,
Centralhatchee, Moreland, East Newnan, Corinth, Plant Yates, Seaton
Lake, Dunaway Gardens, Harrisonville, Glenn, Madras, Byers
Crossroads, Hannah, Arnco-Sargent, Powers Crossroads, and Handy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 300 AM EDT for north central,
northwestern and west central Georgia.
&&
LAT...LON 3363 8487 3343 8467 3324 8468 3322 8476
3322 8485 3320 8485 3312 8523 3332 8527
TIME...MOT...LOC 0146Z 239DEG 48KT 3315 8532
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 2, 10:56 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1056 PM EDT Tue Apr 2 2024
GAZ001>004-030345-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
1056 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of Catoosa, north
central Whitfield, central Walker and Dade Counties through 1145 PM
EDT...
At 1056 PM EDT, a strong thunderstorm was near Ider, or 11 miles
south of Bridgeport, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Cohutta, Chattanooga Valley, Blue Spring, Fairview,
Chattanooga Valley, Hooker, Cloudland Canyon State Park, Cooper
Heights, Rock Spring, Rising Fawn, Lakeview, Indian Springs,
Graysville, and Cole City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 300 AM EDT for northwestern
Georgia.
&&
LAT...LON 3499 8488 3465 8554 3498 8560
TIME...MOT...LOC 0256Z 239DEG 48KT 3477 8570
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 2, 11:49 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 PM EDT Tue Apr 2 2024
GAZ034-035-037-045>048-030430-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-Oconee GA-
Newton GA-
1149 PM EDT Tue Apr 2 2024
...A strong thunderstorm will impact portions of northeastern
Rockdale, northwestern Oconee, southwestern Barrow, east central
DeKalb, southeastern Gwinnett, Walton and north central Newton
Counties through 1230 AM EDT...
At 1149 PM EDT, a strong thunderstorm was over Lakeview Estates, or
near Conyers, moving northeast at 60 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Winder, Monroe, Snellville, Loganville, Auburn, Dacula,
Grayson, Walnut Grove, Bethlehem, Between, Good Hope, Carl, Jersey,
Lakeview Estates, Georgia International Horse Park, Fort Yargo State
Park, Windsor, Harbin, and Nicholasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 300 AM EDT for north central
Georgia.
&&
LAT...LON 3395 8362 3376 8357 3364 8402 3378 8411
3402 8380
TIME...MOT...LOC 0349Z 234DEG 52KT 3373 8401
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 12:55 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1255 AM EDT Wed Apr 3 2024
GAZ042-052-053-066-030545-
Coweta GA-Carroll GA-Heard GA-Troup GA-
1255 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southeastern
Carroll, Heard, northern Troup and western Coweta Counties through
145 AM EDT...
At 1255 AM EDT, a strong thunderstorm was over Frolona, or 9 miles
west of Franklin, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Carrollton, Franklin, Hogansville, Grantville, Luthersville,
Whitesburg, Ephesus, Centralhatchee, Moreland, Roopville, Corinth,
East Newnan, Plant Yates, Seaton Lake, Dunaway Gardens, Clem,
Harrisonville, Hillcrest, and Wares Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 300 AM EDT for northwestern
and west central Georgia.
&&
LAT...LON 3361 8504 3348 8482 3322 8475 3322 8485
3318 8486 3304 8522 3342 8529
TIME...MOT...LOC 0455Z 244DEG 47KT 3331 8526
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 3, 1:12 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
112 AM EDT Wed Apr 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM Tornado 2 E Arabia Mountain 33.66N 84.08W
04/02/2024 Rockdale GA Emergency Mngr
Reports of trees down at several locations
starting near 3000 block of Hurst Rd.
&&Special weather statement, Apr 3, 1:14 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 AM EDT Wed Apr 3 2024
GAZ032-033-042>045-053>055-057-030600-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
Carroll GA-DeKalb GA-Henry GA-South Fulton GA-
114 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southwestern DeKalb,
Fayette, east central Carroll, south central Cobb, Douglas,
southwestern Henry, central Coweta, southwestern Fulton and Clayton
Counties through 200 AM EDT...
At 114 AM EDT, a strong thunderstorm was over Roscoe, or 7 miles
north of Newnan, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Newnan, Douglasville, Fayetteville, Jonesboro, City of South
Fulton, Smyrna, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Austell, Morrow, and Lovejoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central,
northwestern and west central Georgia.
&&
LAT...LON 3361 8503 3385 8455 3371 8434 3339 8421
3335 8434 3335 8438 3333 8439 3322 8475
3347 8482
TIME...MOT...LOC 0514Z 239DEG 33KT 3349 8478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:46 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Apr 2, 10:56 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 49 min |
| Apr 2, 11:49 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 41 min |
| Apr 2, 11:52 PM EDT | Tornado Warning | FFC | Rockdale | 20 min |
| Apr 3, 12:01 AM EDT | Tornado Warning | FFC | Newton, Rockdale, Walton | 26 min |
| Apr 3, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 18 min |
| Apr 3, 12:21 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more | 39 min |
| Apr 3, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Apr 3, 12:55 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 3, 1:14 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Douglas, Fayette, Fulton | 46 min |
| Apr 3, 1:17 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more | 6 hr |
| Apr 3, 1:28 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 47 min |
| Apr 3, 2:03 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot, Upson | 42 min |
| Apr 3, 2:12 AM EDT | Special Weather Statement | FFC | Henry, Newton | 48 min |
| Apr 3, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 45 min |
| Apr 3, 2:28 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 47 min |
| Apr 3, 2:48 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 42 min |
| Apr 3, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more | 40 min |
| Apr 3, 3:01 AM EDT | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Apr 3, 3:17 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter, Webster | 28 min |
| Apr 3, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more | 50 min |
| Apr 3, 3:28 AM EDT | Tornado Warning | FFC | Wilkes | 29 min |
| Apr 3, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 39 min |
| Apr 3, 3:39 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 34 min |
| Apr 3, 3:42 AM EDT | Tornado Warning | FFC | Houston, Laurens, Peach, Twiggs, Wilkinson | 34 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 43 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Sumter, Webster | 28 min |
| Apr 3, 3:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 26 min |
| Apr 3, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 18 min |
| Apr 3, 4:20 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 40 min |
| Apr 3, 4:29 AM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Apr 3, 4:44 AM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 24 min |
| Apr 3, 5:02 AM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Apr 3, 5:06 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 39 min |
| Apr 3, 5:34 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 26 min |
| Apr 3, 5:52 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 23 min |
| Apr 3, 6:23 AM EDT | Tornado Warning | FFC | Telfair, Wheeler | 26 min |
| Apr 3, 7:46 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Apr 3, 7:51 AM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 3, 8:03 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 27 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Apr 3, 11:58 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 45 hr |
| Apr 3, 4:52 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 9 hr |
| Apr 3, 7:05 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 12 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.